Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 10, 2001, 1:45 AM EST for Hamilton County, Madison County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 10, 2001, 1:45 AM EST (06:45 UTC)
- Expired
- Apr 10, 2001, 2:30 AM EST
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hamilton County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 50 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 100645 SVRIND INC057-095-100730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 145 AM EST TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HAMILTON COUNTY IN CENTRAL INDIANA SOUTHERN MADISON COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF ANDERSON * UNTIL 230 AM EST * AT 132 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NOBLESVILLE...OR ABOUT 19 MILES NORTH OF INDIANAPOLIS...MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DURBIN AT 150 AM EST PENDLETON AT 150 AM EST MARKLEVILLE AT 205 AM EST ANDERSON AT 205 AM EST THE MAIN THREAT FROM THIS STORM WILL BE LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4022 8609 3996 8610 3996 8561 4020 8)559 PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EST, 10 hours 45 minutes earlier.
Area forecast discussion, Apr 9, 3:00 PM EST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST MON APR 9 2001 POPS AND TIMING OF TSTMS ARE BIGGEST CONCERN THE NEXT FEW DAYS. SFC ANALYSIS AT 18Z SHOWS A STNRY FNT ACROSS EXTREME NRN INDIANA...NORTHERN ILLINOIS TO WEAK LOW PRESSURE OVER SE IOWA. SATELLITE SHOWS OUTFLOW BOUNDARY ACROSS OUR NRN CWA TO SE IOWA S OF FNT. A FEW TSTMS STARTING TO DEVELOP ALONG BOUNDARY BUT MAINLY OVER WRN OHIO. MODIFIED ILX SOUNDING SHOWS CAPES AROUND 2500 J/KG AND ETA EVEN SHOWS MORE UNSTABLE AIR THAN THAT MOVG INTO CENTRAL ILLINOIS THIS AFTERNOON AND ACROSS CENTRAL INDIANA TONIGHT. NEW SWOMCD CALLS FOR TSTMS TO DEVELOP ALONG BOUNDARY OVER SE IA AND NW ILLINOIS NEXT FEW HOURS AND THESE SHOULD TRACK TOWARDS OUR NRN CWA LATER THIS EVENING. WITH AMS BEING SO UNSTABLE WILL GO HI POPS NRN CWA TNGT AND WITH 40 TO 50 PERCENT POPS MAINLY LATER TNGT SOUTH. MODELS SHOW BEST VERTICAL VELOCITIES OCCURRING LATER TONIGHT AND THEY ALSO SAG FNT TO N PORTIONS OF CENTRAL INDIANA LATE TNGT. AVN HAS IT TO KIND WHICH SEEMS TOO FAR SOUTH. ALL MODELS SHOW GOOD LOW LEVEL CONVERGENCE OVER ACROSS OUR AREA NEXT FEW DAYS...WILL GO WITH LIKELY POPS TUESDAY AND TUESDAY NIGHT. AVN/ETA THEN LIFTS FNT N ON WEDNESDAY AS STRONG LOW PRESSURE MOVES INTO THE CENTRAL PLAINS. NGM IS ODD MAN OUT HERE...SO WILL GO WITH WARMER AND DRIER MAV GUIDANCE WEDNESDAY. WE REMAIN IN SAME WRM AMS NEXT FEW DAYS...SO WILL GO SLIGHTLY ABV MAV/FWC TEMPS THROUGH TOMORROW NIGHT AND JUST ABV WARMER MAV TEMPS ON WED. .IND...NONE. HENDRICKSON
In the hours before
Special weather statement, Apr 9, 10:35 PM EST, 3 hours 10 minutes before
INZ021-028-029-100430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1035 PM EST MON APR 9 2001 ...STRONG STORMS RETURNING TO NORTHWEST INDIANA... STRONG THUNDERSTORMS OVER NORTHWEST INDIANA WILL PUSH INTO NORTHERN TIPPECANOE...CARROLL AND WARREN COUNTIES THROUGH 1130 PM. SOME AREAS THAT WILL BE EFFECTED INCLUDE DELPHI...CARBONDALE AND I-65 NORTH OF LAFAYETTE. THIS THUNDERSTORM WILL PRODUCE HEAVY DOWNPOURS... F|REQUENT LIGHTNING AND SMALL HAIL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL INDIANA. PEOPLE SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR POSSIBLE WARNINGS. PUMA
Special weather statement, Apr 9, 11:27 PM EST, 2 hours 18 minutes before
INZ021-029>031-038-100515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1127 PM EST MON APR 9 2001 LOOK FOR STRONG THUNDERSTORMS TO PUSH ACROSS CARROLL... TIPPECANOE...HOWARD AND CLINTON COUNTIES THROUGH 1215 AM. AS THE STORMS PUSH EAST AT ABOUT 40 MPH THEY WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING AND SMALL HAIL. SOME AREAS THAT WILL BE EFFECTED BY THE STORMS THROUGH 1215 AM INCLUDE LAFAYETTE... KOKOMO AND FRANKFORT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL INDIANA. PEOPLE SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR POSSIBLE WARNINGS. PUMA
Special weather statement, Apr 10, 12:03 AM EST, 1 hour 42 minutes before
INZ021-028>031-035>049-054>057-065-100535- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1203 AM EST TUE APR 10 2001 ...THE SEVERE THUNDERSTORM WATCH HAS EXPIRED... SEVERE THUNDERSTORM WATCH 111 FOR CENTRAL INDIANA HAS EXPIRED AT MIDNIGHT. HOWEVER...THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS ARE STILL IN THE REGION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES. SALLY
Local storm report, Apr 10, 1:01 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
101 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 AM KOKOMO IN .75 INCH HAIL
04/10/01 HOWARD REPORTED BY STORM
SPOTTER.Local storm report, Apr 10, 1:12 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0109 AM KOKOMO IN 1.25 INCH HAIL
04/10/01 HOWARD REPORTED BY STORM
SPOTTER.Special weather statement, Apr 10, 1:15 AM EST, 30 minutes before
INZ051-060-100715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 115 AM EST TUE APR 10 2001 AT 115 AM EST...VERY STRONG THUNDERSTORMS WERE PRODUCING SMALL HAIL AND WINDS OF 30 TO 50 MPH IN CLARK AND CRAWFORD COUNTIES IN EAST CENTRAL ILLINOIS. THE STORMS WILL MOVE INTO VIGO AND SULLIVAN COUNTIES IN WEST WEST CENTRAL INDIANA...NEAR TERRE HAUTE AND SULLIVAN BY 130 AM EST. PERSONS IN THESE AREAS SHOULD BE ALERT AS THESE STORMS MOVE THROUGH. REPORT HAIL...THREE QUARTER INCH OR LARGER...AND DAMAGING WIND TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. CET
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:54 PM EST | Severe Thunderstorm Warning | IND | Randolph | 51 min |
| Apr 9, 7:59 PM EST | Severe Thunderstorm Warning | IND | Delaware | 46 min |
| Apr 9, 8:34 PM EST | Severe Thunderstorm Warning | IND | Randolph | 26 min |
| Apr 9, 11:35 PM EST | Severe Thunderstorm Warning | IND | Carroll | 25 min |
| Apr 10, 12:10 AM EST | Severe Thunderstorm Warning | IND | Clinton | 35 min |
| Apr 10, 12:27 AM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 48 min |
| Apr 10, 12:48 AM EST | Severe Thunderstorm Warning | IND | Howard | 42 min |
| Apr 10, 1:00 AM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton | 45 min |
| Apr 10, 1:26 AM EST | Severe Thunderstorm Warning | IND | Hamilton | 19 min |
| Apr 10, 9:28 AM EST | Severe Thunderstorm Warning | IND | Knox, Sullivan | 62 min |
| Apr 10, 10:09 AM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox | 36 min |
| Apr 10, 10:39 AM EST | Severe Thunderstorm Warning | IND | Greene, Martin | 36 min |
| Apr 10, 10:48 AM EST | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| Apr 10, 11:12 AM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 33 min |
| Apr 10, 11:43 AM EST | Severe Thunderstorm Warning | IND | Jackson | 32 min |
| Apr 10, 3:27 PM EST | Severe Thunderstorm Warning | IND | Sullivan | 33 min |
| Apr 10, 3:49 PM EST | Severe Thunderstorm Warning | IND | Greene | 41 min |
| Apr 10, 5:26 PM EST | Tornado Warning | IND | Lawrence | 19 min |
| Apr 10, 5:45 PM EST | Severe Thunderstorm Warning | IND | Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.